MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA PERIPHERAL STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-55-040-120-P6
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code Intimal Dissection (1333)
Date of Event 11/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.(b)(4).The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified lesion in the distal superficial femoral artery.Pedal access and a shock wave were used prior to deployment.The 6.0mm vessel was pre-dilated with an unspecified 5.5x60mm balloon catheter for 60 seconds at nominal pressure.A 5.5x40mm supera self-expanding stent system (sess) was advanced to the target lesion with no problem.All steps were performed per the instructions for use during deployment; however, it was not verified under fluoroscopy that the stent had fully deployed and the sess was removed.The catheter was pulled back through the sheath with the stent still in the sheath.At some point, the stent deployed off the delivery catheter, but still in the sheath.Then the anterior tibial artery became dissected.A balloon catheter was advanced to successfully reattach the dissection flap.Then all the devices, including the supera stent, delivery catheter and sheath were removed as a single unit.A new unspecified supera stent was used to successfully treat the target lesion.The patient is stable.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The reported patient effect of dissection is listed in the supera instruction for use (ifu) as a known potential adverse effect of peripheral percutaneous intervention.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints.It should be noted that the supera ifu states: ¿under fluoroscopy, remove the device from the guide wire and evaluate the improved luminal quality of the treated area.¿ although the device was removed without fluoroscopy, this did not cause the deployment issue of the stent not fully releasing.Based on the information provided, a conclusive cause for the reported deployment difficulty and dissection could not be determined.It is possible that the distal sheath of the supera delivery system was bent or angled in the anatomy such that the ratchet was unable to engage the stent properly preventing full deployment and upon removal, the stent was dragged on the vessel causing dissection; however, this could not be confirmed.The additional treatment of the dissection was related to procedural circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA PERIPHERAL STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9477729
Report Number2024168-2019-14609
Device Sequence Number11108793
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public08717648226069
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberS-55-040-120-P6
Device Catalogue NumberS-55-040-120-P6
Device Lot Number8082961
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer02/07/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 6F SPLENDER
Outcome Attributed to Adverse Event Required Intervention;